MAUDE Adverse Event Report: MEDTRONIC XOMED INC. DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE

MEDTRONIC XOMED INC. DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE
Model Number 8562010
Medical Device Problem Codes Unable to Obtain Readings (1516); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported that one of the item in the stimulator pack of 10 was not working.They were performing a nerve repair on the hand.During the procedure, the stimulator was opened, pressed black button and nothing happened.They tried to touched ends together and still nothing happened.They tried to touch nerve of the patient and still nothing happened.There was no visual/audible indicators as well as no indicator whether the connection was intermittent.The stimulator was used for the first time.They read the instructions/directions in the package; however, it didn't really explain what to do.They opened another package and still it did not work.The case was continued; however, they were unable to use the stimulator to check nerve on the patient.There was no patient impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8107248
Report Number1045254-2018-00653
Device Sequence Number16673848
Product Code ETN
UDI-Device Identifier20643169341818
UDI-Public20643169341818
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K905035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2018
Device Model Number8562010
Device Catalogue Number8562010
Device Lot Number0212330206
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1